News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   



Doctors Lounge - Cardiology Answers

"The information provided on is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Blood pressure and h20 intake.

 debrann222 - Fri Feb 29, 2008 4:35 pm

My 'normal' blood pressure with 40mg Lisinopril and 25mg HCTZ is 140/90. I just started a diet and increased my water consumption from practically nothing to 64-80 oz a day. After the 2nd day, I fainted 6 times and my blood pressure was 76/45. I went to the Dr and he told me to take half my usual lisin. dose and see what happens. I've been monitoring my BP for 2 days now and the highest its gone is 115/75. Could this be due to the sudden increase in water? I've also cut down on adding salt to foods.

 Dr. Chan Lowe - Sun Mar 02, 2008 11:36 pm

User avatar Hello Debrann222,

Often, an increase in water may actually increase blood pressure; however, decreasing salt intake can sometimes have dramatic effects on blood pressure reduction. Exercise also can reduce blood pressure.

Overall, I suspect that your healthier lifestyle is having beneficial effects on your blood pressure. I would add that not many people actually accomplish lifestyle changes to help improve their health (which is why so many people end up on high dose medications) so I applaud your accomplishments.

Best wishes.


Check a doctor's response to similar questions


advertisement.gif (61x7 -- 0 bytes)

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application


 advertisement.gif (61x7 -- 0 bytes)



Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here